JournalsaihpcVol. 21, No. 4pp. 401–443

Weakly stable multidimensional shocks

  • Jean-François Coulombel

    UMPA, CNRS-UMR 5669, École normale supérieure de Lyon, 46, allée d’Italie, 69364 Lyon cedex 07, France
Weakly stable multidimensional shocks cover
Download PDF

Abstract

We study the linear stability of multidimensional shock waves for systems of conservation laws in the case where Majda’s uniform stability condition is violated. The linearized problem is attacked using the “good unknown” of Alinhac. We prove an energy estimate and show that the solutions to the linearized problem have singularities localized along bicharacteristic curves originating from the boundary. The application to isentropic gas dynamics is detailed.

Résumé

Nous étudions dans cet article la stabilité linéaire des ondes de choc multidimensionnelles qui ne sont pas uniformément stables au sens de Majda. Pour le problème linéarisé, nous montrons une estimation d’énergie sur la « bonne inconnue » d’Alinhac. En particulier, nous montrons que les solutions du problème linéarisé ont des singularités le long de courbes bicaractéristiques émanant du bord du domaine. Pour finir, nous traitons l’exemple de la dynamique des gaz isentropique.

Cite this article

Jean-François Coulombel, Weakly stable multidimensional shocks. Ann. Inst. H. Poincaré Anal. Non Linéaire 21 (2004), no. 4, pp. 401–443

DOI 10.1016/J.ANIHPC.2003.04.001